MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Model Number 210101
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Bowel Perforation (2668)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the system's log file was conducted, which confirmed that there were no malfunctions observed during the procedure, which could be related to the reported event.The system functioned as designed.A review of the device history record (dhr) serial number (b)(4) was conducted, which confirmed that there were no nonconformances generated during the manufacturing process of this system.The review indicated that the system met all required specifications upon release for distribution.A review for similar events was conducted on the aquabeam system, serial number (b)(4), which confirmed that there were no other similar events reported on this system.The aquabeam robotic system's instructions for use (ifu), ifu320301, rev.C, states the following: warnings: procedure: as with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include: - rectal perforation.The system was not returned for investigation of this event.Per the ifu, rectal perforation is a potential risk of the aquablation procedure.Based on the review of the information received, log file, dhr, and ifu, the event is considered not to be device related.
 
Event or Problem Description
A male patient underwent an aquablation procedure.During the aquablation procedure, a rectal perforation occurred with a transrectal ultrasound (trus) probe (per manufacturer's instructions for use, rectal perforation is a potential perioperative risk of the aquablation procedure).The transrectal ultrasound (trus) probe is a non-procept biorobotics' device.No additional information was provided on this event.No malfunction of the aquabeam system was reported.
 
Additional Manufacturer Narrative
An article published in the world journal of urology reported the results of a multi-center study examining physicians' lessons learned with the aquablation surgical procedure for the treatment of benign prostatic hyperplasia (bph).The article published on 26-mar-2021 reported two (2) patients with rectal perforation, which occurred during aquablation surgical procedures.In the first case, the diagnosis was made two (2) days after the aquablation procedure due to unspecific postoperative symptoms.A complex combined open/endoscopic repair of the defect was carried out thereafter.This mdr was reported under this report.In the second case, intraoperative rectoscopic after uneventful aquablation revealed the rectal perforation.The perforation was clipped immediately with an over the scope-clip by colonoscopy.This event was reported to the agency under mfr.Report # 3012977056-2021-00025.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
900 island drive
suite 101
redwood city CA 94065 1494
MDR Report Key10146676
Report Number3012977056-2020-00015
Device Sequence Number11322969
Product Code PZP
UDI-Device IdentifierB6142101011
UDI-PublicB6142101011
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number210101
Device Catalogue Number210101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;